New to the forum?

Sign Up Here!

Already a member?
Please login below.

Forgot your password?
Need Help?  
Help - Surgery and FM
4 Replies
EmmyBoo - August 23

Hi all,

I just got home from having my gall bladder removed (I saw previous posts re: gall bladder removal) and had a few questions for all you experts. Prior to the surgury I was in a lot of pain and became very nauseated and dizzy which could not be abated regardless of what I was give (dry heaves for a few days will turn you off food for ever....). Since the surgery, I keep having 'spikes' of pain and the nausea and dizziness only subsides when I take a very expensive anti- nauseant (ondansetron HCL- $10 per pill in canada). Should I have expected this? I haven't been able to find anything suggesting this would happen. If so when will it end? My wasteline as well my sanity and liveliness are shrinking with the dizziness/nausea combo.


Pikespeak - August 23

Hi EmmyBoo! I hope you are recovering well from your surgery! As for the dizzy/nausea--do you think it might be vertigo? I sometimes get it when a crystal breaks loose in my ear canal...sometimes something as easy as taking Benedryl (OTC generic) will settle it down. Don't know if has anything to do with the surgery...


January - August 25

Hi EmmyBoo -

I've had really serious reactions to general anesthesia, and severe vomiting is one of them. You don't say how long since your surgery - but I think you should call your surgeon and let him know you are feeling this way! And don't let him blow you off!

Also… put "porphyria" into the search box at the right. As it turns out, there is a "rare" (meaning most doctors know nothing about it) disease, porphyria, a blood disease with 8 different types of manifestation. One is "acute intermittent porphyria" - and it can be triggered by any number of drugs, including anesthetics. If you google the American Porphyria Foundation, they list a number. They are very helpful if you call. Some of the symptoms are pain, constipation and severe nausea… You might ask your doctor for a test to rule out porphyria while you are having these symptoms. The Foundation will guide you on that, as most labs don't know how to do the test correctly.

Hopefully it was a passing problem, and you are feeling better now! But if not, please demand that your doctors pay attention to you! This is an incredibly miserable situation, I know!


EmmyBoo - August 28

Thanks Pikespeak, January

I too have a pretty negative reaction to anesthetics. I will invistigate porhyria as suggested. The nausia is still with me after a week. I thought it was a FM symptom


PEANUT - August 29

Hi. I had surgery almost 3 weeks ago now but it did take a good week before I felt like the effect of the anesthetics totally wore off. Hopefully by now you are over the nausea. Unfortunately I fear that the trauma that I underwent with my surgery (I was unable to expel the carbon dioxide and ended up in ICU) has exacerbated my FMS symptoms and am hoping that with full recovery from the surgery that I will feel better. Again, I hope that you are on the road to recovery and make sure that you get the rest that you need!



You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question